Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 264, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 28, 2016, 2:50 PM CDT for Falls County, Milam County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 2:50 PM CDT (19:50 UTC)
- Expired
- Jun 28, 2016, 3:27 PM CDT
- In force
- 37 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Falls County, TX, Milam County, TX
The radar
The Ft Hood radar (KGRK), 50 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 896 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
493
WUUS54 KFWD 281950
SVRFWD
TXC145-331-282045-
/O.NEW.KFWD.SV.W.0264.160628T1950Z-160628T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL FALLS COUNTY IN CENTRAL TEXAS...
NORTH CENTRAL MILAM COUNTY IN CENTRAL TEXAS...
* UNTIL 345 PM CDT
* AT 250 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROSEBUD...OR
13 MILES NORTH OF CAMERON...MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
CAMERON AROUND 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3107 9703 3110 9688 3085 9680 3081 9702
TIME...MOT...LOC 1950Z 357DEG 8KT 3105 9697
HAIL...1.00IN
WIND...60MPH
$$
581 follow-up statement
790
WWUS54 KFWD 282027
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT TUE JUN 28 2016
TXC145-331-282036-
/O.CAN.KFWD.SV.W.0264.000000T0000Z-160628T2045Z/
FALLS TX-MILAM TX-
327 PM CDT TUE JUN 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FALLS AND NORTH
CENTRAL MILAM COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM ACROSS MILAM COUNTY.
LAT...LON 3107 9703 3110 9688 3085 9680 3081 9702
TIME...MOT...LOC 2024Z 357DEG 8KT 3097 9697
$$
58What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:53 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 28, 12:53 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1253 PM CDT TUE JUN 28 2016 .AVIATION... Isolated thunderstorms have developed early this afternoon near the Metroplex, and in greater concentration to the southwest in the vicinity of a remnant outflow boundary south of an Eastland to Hillsboro to Athens line. For the Metroplex sites, the present anticipation is for convection to remain more isolated in nature through the remainder of the afternoon hours. For this reason, have opted to prevail VCTS until 22Z to account for some potential upstream development. Will closely monitor convective trends and amend as necessary this afternoon. For the Waco TAF site, somewhat greater convective coverage is expected this afternoon. Given the well-mixed nature of the boundary layer, any storms will be capable of producing brief strong wind gusts. Convection will wane this evening with the loss of daytime heating. Otherwise, VFR conditions are expected with a slight veering of the surface flow tomorrow mid-morning with winds becoming east or east-southeast. Carlaw && .PREV DISCUSSION... /ISSUED 1123 AM CDT TUE JUN 28 2016/ Minor update this morning to adjust for temperature and sky trends through the afternoon. Rest of the forecast is on track as we are still expecting scattered thunderstorms to develop across most of North and Central TX with the highest coverage expected to be along and south of I-20. The triggering mechanisms for convection this afternoon will consist of a weak frontal zone encroaching on the area from the northeast as well as any residual outflow boundaries from yesteday's convection. The front, or at least the effective frontal boundary, appears to be in southeastern OK in the process of entering northeast TX. While this feature is difficult to distinguish, it's effects are most noticeable when analyzing low level moisture fields as well as PW. A sharp PW gradient draped from southern AR through central OK should slowly shift southwestward this afternoon. Areas along and ahead of this gradient in abundant moisture will have the greatest potential for thunderstorms this afternoon as we become uncapped through daytime heating. Any areas of weak low-level convergence will be capable of initiating isolated thunderstorms, and resultant outflows will then be capable of initiating subsequent convection. Surface based instability of around 2000J/kg will be spread across most of the region with DCAPEs of around 1000-1300 J/KG as profiles take on inverted V characteristics through heating and PBL mixing. In addition, surface to mid-level theta-e differences of around 25K or more could support isolated strong to borderline severe downburst winds with stronger cells. Localized flooding will also be a concern as storm motions will be less than 5 kts once again today. In this regime, small hail is possible but it is generally very difficult to get severe hail in this typical summer regime. Radar hail algorithms can be useful to identify cores aloft as storms initially form with a WER and little reflectivity at low levels, but any hail that may be suspended by the storm aloft either melts completely or melts to below severe limits by the time it reaches the surface. New products for this update have already been transmitted. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 96 76 97 78 98 / 30 10 10 10 10 Waco 94 76 96 76 97 / 50 20 10 10 10 Paris 94 69 94 73 95 / 20 10 10 10 10 Denton 93 71 94 74 96 / 20 10 10 10 10 McKinney 93 73 94 72 96 / 20 10 10 10 10 Dallas 95 76 96 79 99 / 30 10 10 10 10 Terrell 94 73 94 74 96 / 30 10 10 10 10 Corsicana 94 75 95 75 97 / 40 20 10 10 10 Temple 92 75 95 75 96 / 50 20 10 10 10 Mineral Wells 93 70 94 70 97 / 30 10 10 10 10 && .FWD Watches/Warnings/Advisories... None. && 90/77
Hazardous weather outlook, Jun 28, 4:00 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CDT TUE JUN 28 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 400 AM CDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS THROUGH THIS EVENING WITH THE BEST CHANCES OCCURRING SOUTH OF INTERSTATE 20. ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WINDS BEING THE MAIN THREAT. OTHERWISE...FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES WILL CONTINUE TO WARM INTO THE HOLIDAY WEEKEND WITH HEAT INDEX VALUES NEAR OR ABOVE 105 DEGREES SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DUNN
In the hours before
Special weather statement, Jun 28, 12:51 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1251 PM CDT TUE JUN 28 2016
TXZ135-146>148-281815-
ANDERSON TX-NAVARRO TX-FREESTONE TX-HENDERSON TX-
1251 PM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NAVARRO...
NORTHWESTERN ANDERSON...CENTRAL HENDERSON AND NORTH CENTRAL FREESTONE
COUNTIES UNTIL 115 PM CDT...
AT 1249 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ENCHANTED OAKS...OR NEAR GUN BARREL CITY...MOVING SOUTH AT 10 MPH.
WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION, HEAVY RAINFALL IS OCCURRING...WHICH MAY LEAD TO PONDING OF
WATER IN LOW-LYING DRAINAGES.
LOCATIONS IMPACTED INCLUDE...
ATHENS...GUN BARREL CITY...MABANK...MALAKOFF...TOOL...KERENS...SEVEN
POINTS...EUSTACE...TRINIDAD...ENCHANTED OAKS...CANEY CITY...PAYNE SPRINGS...
LOG CABIN...MURCHISON...STAR HARBOR...EUREKA AND GOODLOW.
LAT...LON 3234 9629 3234 9599 3226 9578 3180 9575
3199 9627
TIME...MOT...LOC 1749Z 006DEG 8KT 3227 9610
CARLAWSpecial weather statement, Jun 28, 2:04 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
204 PM CDT TUE JUN 28 2016
TXZ119-121-134-281930-
DALLAS TX-KAUFMAN TX-ELLIS TX-
204 PM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELLIS...SOUTHEASTERN
DALLAS AND SOUTHWESTERN KAUFMAN COUNTIES UNTIL 230 PM CDT...
AT 202 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CRANDALL...OR NEAR SEAGOVILLE...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION...VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM WHICH
MAY LEAD TO PONDING OF WATER IN LOW-LYING AREAS.
LOCATIONS IMPACTED INCLUDE...
MESQUITE...SEAGOVILLE...FORNEY...KAUFMAN...CRANDALL...COMBINE...TALTY...
GRAYS PRAIRIE...COTTONWOOD...OAK GROVE...POST OAK BEND CITY AND ROSSER.
LAT...LON 3268 9657 3274 9648 3270 9634 3243 9628
3243 9661
TIME...MOT...LOC 1902Z 001DEG 16KT 3261 9646
CARLAWSpecial weather statement, Jun 28, 2:20 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
220 PM CDT TUE JUN 28 2016
TXZ148-162-282000-
ANDERSON TX-LEON TX-
220 PM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANDERSON AND CENTRAL
LEON COUNTIES UNTIL 300 PM CDT...
AT 219 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES EAST OF PALESTINE TO NEAR BUFFALO.
MOVEMENT WAS SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BUFFALO...ELKHART...CENTERVILLE AND OAKWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3159 9528 3154 9565 3150 9574 3147 9572
3146 9575 3146 9571 3136 9566 3135 9567
3133 9566 3105 9624 3108 9627 3151 9602
3181 9543 3176 9540 3175 9536 3173 9537
3173 9535 3168 9528 3163 9529 3161 9526
TIME...MOT...LOC 1919Z 315DEG 8KT 3181 9549 3150 9597
58Special weather statement, Jun 28, 2:37 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 237 PM CDT TUE JUN 28 2016 TXZ174-282015- MILAM TX- 237 PM CDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MILAM COUNTY UNTIL 315 PM CDT... AT 237 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAMERON...MOVING SOUTH AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAMERON. LAT...LON 3099 9705 3105 9686 3078 9675 3069 9703 TIME...MOT...LOC 1937Z 348DEG 14KT 3094 9694 58
Special weather statement, Jun 28, 2:39 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
239 PM CDT TUE JUN 28 2016
TXZ148-162-282015-
ANDERSON TX-LEON TX-
239 PM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ANDERSON AND LEON
COUNTIES UNTIL 315 PM CDT...
AT 239 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR ELKHART TO 6 MILES SOUTH OF BUFFALO.
MOVEMENT WAS SOUTH AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ELKHART...CENTERVILLE...JEWETT AND LEONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3154 9565 3153 9565 3150 9574 3147 9572
3146 9575 3146 9571 3138 9569 3134 9566
3130 9567 3127 9573 3120 9575 3116 9573
3109 9587 3109 9598 3107 9605 3100 9617
3097 9624 3134 9624 3168 9552 3156 9551
TIME...MOT...LOC 1939Z 008DEG 17KT 3160 9560 3137 9606
58The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:12 PM CDT | Areal Flood Advisory | FWD | Tarrant | 2 hr |
| Jun 27, 7:20 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 40 min |
| Jun 27, 7:38 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 27, 8:05 PM CDT | River Flood Warning | FWD | Dallas | 36 hr |
| Jun 28, 12:51 PM CDT | Special Weather Statement | FWD | Henderson | 24 min |
| Jun 28, 2:04 PM CDT | Special Weather Statement | FWD | Kaufman | 26 min |
| Jun 28, 2:20 PM CDT | Special Weather Statement | FWD | Leon | 40 min |
| Jun 28, 2:37 PM CDT | Special Weather Statement | FWD | Milam | 38 min |
| Jun 28, 2:39 PM CDT | Special Weather Statement | FWD | Leon | 36 min |
| Jun 28, 2:56 PM CDT | Areal Flood Advisory | FWD | Leon, Limestone, Robertson | 3 hr |
| Jun 28, 3:11 PM CDT | Special Weather Statement | FWD | Coryell | 34 min |
| Jun 28, 3:19 PM CDT | Special Weather Statement | FWD | Leon | 26 min |
| Jun 28, 3:25 PM CDT | Special Weather Statement | FWD | Lampasas | 50 min |
| Jun 28, 3:32 PM CDT | Special Weather Statement | FWD | Milam | 28 min |
| Jun 28, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 30 min |
| Jun 28, 4:12 PM CDT | Special Weather Statement | FWD | Bell | 33 min |
| Jun 28, 4:24 PM CDT | Special Weather Statement | FWD | Coryell | 36 min |
| Jun 28, 4:29 PM CDT | Special Weather Statement | FWD | Bosque | 31 min |
| Jun 28, 4:41 PM CDT | Special Weather Statement | FWD | Bosque | 34 min |
| Jun 28, 4:51 PM CDT | Areal Flood Advisory | FWD | Bosque | 114 min |
| Jun 28, 5:00 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell | 3 hr |
| Jun 28, 6:28 PM CDT | Special Weather Statement | FWD | Tarrant | 32 min |
| Jun 28, 6:51 PM CDT | Special Weather Statement | FWD | Johnson, Somervell | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.